Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 215, NWS Little Rock, AR

June 10, 20214 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 10, 2021, 7:10 PM CDT for 4 counties in Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 7:10 PM CDT (00:10 UTC)
Expired
Jun 10, 2021, 7:45 PM CDT
In force
35 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Faulkner County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 25 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

572 
WUUS54 KLZK 110010
SVRLZK
ARC045-105-119-125-110045-
/O.NEW.KLZK.SV.W.0215.210611T0010Z-210611T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
710 PM CDT Thu Jun 10 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  East central Perry County in central Arkansas...
  Southwestern Faulkner County in central Arkansas...
  Northern Saline County in central Arkansas...
  Northwestern Pulaski County in central Arkansas...

* Until 745 PM CDT.

* At 710 PM CDT, a severe thunderstorm was located over Little Italy,
  or 11 miles west of Maumelle, moving northwest at 5 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Maumelle...                       Pinnacle Mountain State Park...
  Wye Mountain...                   Morgan...
  Little Italy...                   Roland in Pulaski County...
  Marche...                         Chenal Valley...
  Fourche...                        Wye...
  Palarm...                         Natural Steps...

This includes Interstate 40 between mile markers 139 and 142.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3489 9236 3477 9260 3487 9276 3504 9256
TIME...MOT...LOC 0010Z 134DEG 6KT 3490 9260 

HAIL...0.88IN
WIND...60MPH
 
$$

62
1 follow-up statement
083 
WWUS54 KLZK 110014
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
714 PM CDT Thu Jun 10 2021

ARC045-105-119-125-110045-
/O.CON.KLZK.SV.W.0215.000000T0000Z-210611T0045Z/
Perry AR-Faulkner AR-Saline AR-Pulaski AR-
714 PM CDT Thu Jun 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL PERRY...SOUTHWESTERN FAULKNER...NORTHERN SALINE AND
NORTHWESTERN PULASKI COUNTIES...

At 714 PM CDT, a severe thunderstorm was located over Little Italy,
or 10 miles west of Maumelle, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Maumelle...                       Pinnacle Mountain State Park...
Wye Mountain...                   Morgan...
Little Italy...                   Roland in Pulaski County...
Marche...                         Chenal Valley...
Fourche...                        Wye...
Palarm...                         Natural Steps...

This includes Interstate 40 between mile markers 139 and 142.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3489 9236 3477 9260 3487 9276 3504 9256
TIME...MOT...LOC 0014Z 133DEG 4KT 3490 9260 

HAIL...1.00IN
WIND...60MPH
 
$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:32 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 10, 6:32 PM CDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
632 PM CDT Thu Jun 10 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

Isolated to scattered SHRA/TSRA will be seen at some sites early
in the period...but coverage of convection should dissipate
shortly after sunset. Throughout the overnight period...some
patchy fog could be seen...especially around sunrise. Coverage of
convection will be even less for Fri...but still possible.
Otherwise...VFR conditions will be dominant on Fri.

&&

.PREV DISCUSSION...(ISSUED 247 PM CDT Thu Jun 10 2021)

DISCUSSION...Tonight Through Thursday Night...

The southeast quarter of the state is looking for more of the same
tonight, as very little has changed in the last 24 hours. The area
remains wedged between a narrowly tilted ridge extending from
northern Mexico into the Plains, and mean troughing over the eastern
and western coasts. As a result, a weak north-northwest flow was
present across the area. Over time the ridge will continue to build
across the Plains and southwestern US, although the flow pattern
aloft will largely continue out of the north and northwest over time.

While a heavy rain threat continues across the southeast tonight,
the threat of heavy rain should become much more localized after
tonight.

The principal change in the forecast will be a cold front pushing
down across the area by the end of the weekend. This isn't going to
cause much of a cool-down, but it will finally bring some drier
weather for the start of the next workweek.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 8 PM CDT this evening FOR Arkansas-
Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-
Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Prairie-
Pulaski-Saline.

&&

Aviation...62
Hazardous weather outlook, Jun 10, 3:31 AM CDT, 15 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
331 AM CDT Thu Jun 10 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
331 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue across northern Arkansas
this morning before spreading south and east into central and
southern Arkansas this afternoon. A few storms may become strong
to severe, mainly this afternoon, with gusty winds the primary
hazard.

Given excessive rainfall over the last 48 to 72 hours and an
extremely saturated soil surface, it will not take much runoff
from heavy rainfall to quickly cause flash flooding. Where rainfall
accumulations are the greatest, flash flooding may be
considerable to significant in nature at times. Please be sure to
heed local emergency management guidance on road closures due to
high water, and avoid flooded areas if possible.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Showers and thunderstorms will remain possible on Friday but much
more scattered in nature than what has been seen of late and mainly
over the eastern half of the state. Some of the storms could still
produce locally heavy rain and some gusty winds.

A weather pattern more typical of summer will develop over the
region late this week and into the weekend as a large upper level
ridge of high pressure builds over the nations mid section. Hot and
humid conditions will return with chances of afternoon through early
evening showers and thunderstorms. An occasional strong storm can
not be discounted but organized severe weather is not likely.

Highs are expected to top out in the upper 80s to mid 90s through
Monday before some slightly cooler air moves in. With the soil being
saturated and lots of standing water likely, very muggy conditions
are expected as well. Heat index values will approach the century
mark across parts of the state this weekend.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/70

In the hours before

Local storm report, Jun 10, 2:17 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      FLORENCE                33.77N  91.65W
06/10/2021                   DREW               AR   LAW ENFORCEMENT

            THE COMMUNITY OF FLORENCE IS FLOODED. ADDITIONALLY,
            MULTIPLE RESIDENTS ACROSS NORTHEASTERN DREW COUNTY HAVE
            BEEN FORCED TO BOAT OUT OF FLOODED AREAS.

&&

EVENT NUMBER LZK2100703

COOPER
Local storm report, Jun 10, 2:52 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      4 E PICKENS             33.84N  91.41W
06/10/2021                   DESHA              AR   EMERGENCY MNGR

            THE WALL OF AN IRRIGATION CANAL WAS BREACHED WITH WATER
            FROM THE CANAL FLOODING SURROUNDING FARMLAND.

&&

EVENT NUMBER LZK2100704

COOPER
Special weather statement, Jun 10, 3:17 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
317 PM CDT Thu Jun 10 2021

ARZ068-102045-
Bradley AR-
317 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY COUNTY UNTIL
345 PM CDT...

At 317 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Ingalls, or 10 miles northwest of West Crossett,
moving southeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Johnsonville...                   Blanchton...
Vick...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3321 9218 3320 9219 3321 9222 3322 9221
      3323 9223 3325 9222 3325 9225 3331 9226
      3340 9200 3336 9197 3335 9199 3330 9198
      3328 9204 3325 9205 3324 9209 3321 9208
      3321 9213 3317 9213 3316 9217
TIME...MOT...LOC 2017Z 307DEG 12KT 3326 9214

62
Special weather statement, Jun 10, 4:54 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
454 PM CDT Thu Jun 10 2021

ARZ054-102230-
Hot Spring AR-
454 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRING COUNTY UNTIL
530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rockport, or near Malvern, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Malvern...                        Rockport...
Perla...                          Magnet Cove...
Lake Catherine State Park...      Social Hill...
Gifford...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3439 9300 3439 9295 3443 9295 3445 9291
      3446 9291 3451 9284 3451 9283 3442 9268
      3441 9268 3441 9267 3433 9267 3419 9284
TIME...MOT...LOC 2154Z 316DEG 8KT 3440 9286

62
Special weather statement, Jun 10, 5:30 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
530 PM CDT Thu Jun 10 2021

ARZ022-023-031-102300-
Pope AR-Van Buren AR-Conway AR-
530 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...NORTH
CENTRAL CONWAY AND NORTHEASTERN POPE COUNTIES UNTIL 600 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dabney, or 20 miles west of Clinton, moving south at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dabney...                         Claude...
Appleton...                       Beverage Town...
Brock Creek Campground...         Mountain Man Trailhead...
Nogo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3566 9291 3569 9282 3545 9257 3541 9294
TIME...MOT...LOC 2230Z 352DEG 8KT 3559 9281

62
Local storm report, Jun 10, 6:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             2 SSE PINNACLE          34.80N  92.49W
06/10/2021  E1.00 INCH       PULASKI            AR   NWS EMPLOYEE

&&

EVENT NUMBER LZK2100705

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:53 PM CDTFlash Flood Warning Considerable damage threatLZKPerry, Pulaski112 min
Jun 10, 8:27 PM CDTSpecial Weather StatementLZKSaline33 min
Jun 10, 8:48 PM CDTFlash Flood Warning Considerable damage threatLZKPulaski87 min
Jun 10, 8:56 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell34 min
Jun 10, 8:57 PM CDTSpecial Weather StatementLZKLawrence33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.